Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2017, 4:17 PM EDT for Camden County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 6, 2017, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WWUS82 KJAX 062017
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT SUN AUG 6 2017
GAZ153-154-165-166-062045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
417 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN AND SOUTHWESTERN
GLYNN COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or near Woodbine, moving northeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage. Pea size hail is possible as well.
Locations impacted include...
Brunswick, Woodbine, Dock Junction, Waverly and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8139 3097 8143 3098 8143 3097 8145
3090 8168 3110 8187 3110 8184 3114 8182
3115 8180 3115 8179 3116 8177 3117 8178
3118 8178 3129 8160 3101 8138
TIME...MOT...LOC 2016Z 232DEG 11KT 3105 8172
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:07 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 2:07 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 207 PM EDT Sun Aug 6 2017 .NEAR TERM /Tonight-Monday/... Tonight...With Ridge axis drifting northward and drier air slipping up the FL peninsula expect only isolated activity south of a line from GNV to SGJ while deeper moisture with PWATS near 2 inches will still support scattered showers and storms from I-10 northward across SE GA through the evening hours with a few strong storms with gusty winds, frequent lightning and heavy rainfall as the storms move off to the NE at 10-15 mph. Activity will fade across SE GA around midnight with partly cloudy skies and muggy conditions overnight as temps fall into the lower to middle 70s inland and upper 70s/near 80 along the river/coast. Monday...As ridge axis lift northward into SE GA some drier airmass will filter in aloft with PWATS dropping to 1.7 to 1.9 area-wide, but this will also allow for better daytime heating and still enough atmospheric moisture to kick off isolated to scattered showers/storms by the afternoon hours with storm coverage generally in the 20-40% range with best coverage in deepest moisture across SE GA although a secondary max is expected across inland NE FL as Gulf/Atlc coast sea breeze fronts meet later in the day. Although still slightly below climo coverage for early August. A few storms may become strong with gusty winds, lightning and locally heavy rainfall as mid level temps at 500mb remain near climo around -6C. A bit better isolation should allow for Max Temps to reach into the lower to middle 90s inland and near 90 at the coast and expect afternoon heat indices approaching 105 degrees once again. .SHORT TERM /Monday night - Tuesday night/... Monday night...The surface ridge will bisect the region near the FL/GA line during the evening hours. The SE flow will prevail around the southside of the Atlantic Ridge over Florida where isold to scattered showers and thunderstorms will persist west of highway 301 into the I-75 corridor through early to mid evening. On the northside of the Atlantic ridge, steering winds over southeast Georgia winds will be out of the southwest pushing isold to scattered convection back eastward over the interior back toward coastal SE Georgia during the bulk of the evening. Isolated to scattered convection in the evening will dissipate overnight into early Tue morning with lows in the mid 70s. Tuesday and Tuesday night...Low level ridge will remain near or nudge slightly north of the FL/GA border. This will allow for strong Atlantic sea breeze in the afternoon pushing convection further inland in the afternoon and evening. Soundings from NAM and GFS show a more favorable thermodynamic profile for convection Tuesday, specifically for inland SE GA. Will continue with higher POPs in the that area as well as Suwanee Valley area around 50-70 percent, then lower elsewhere. Strong gusty winds and locally heavy rain will be the primary concerns with storms in the afternoon given elevated PWATS (2 to 2.25"), estimated SBCAPE of 2500-3000 J/kg and DCAPE between 850-1000 J/kg. Max temps fcst in lower 90s most areas...a little lower along the coastal areas as the sea breeze pushes inland. Convection should slowly fade overnight with lows in the lower to mid 70s Tuesday night. .LONG TERM /Wednesday-Saturday/... .Wednesday...With the axis of the surface ridge north of the Altamaha River Basin with wind flow being primarily from the SE for most of the day. This will allow for ready inland transition of the Atlantic afternoon sea breeze. The Atlantic seabreeze will meet up with the Gulf seabreeze late afternoon near I-75 corridor. Diurnally driven scattered to numerous showers and storms are anticipated, with the better chances for interior locations skewing toward the western portions west of highway 301 later in the day. .Thursday through Saturday...with a bit less convection on Thu as drier air filters in from the southeast north of an upper level ridge moving across srn FL. Sfc ridge begins to strengthen a bit over the area Fri and Sat resulting in stronger southeasterly flow. Adequate moisture remains with PWATs more than 1.7 inches over the area and thus continued to forecast mainly scattered diurnal showers and storms driven by sea breezes with best rain chances over the inland areas. Temps will remain at or slightly above normal. && .AVIATION... Still expect some scattered showers/storms to pop-up near JAX metro TAF sites northward to SSI by 20z and will keep VCTS through about 00z, otherwise expect VFR conds through tonight with some lingering high clouds. && .MARINE... With Ridge axis to slide through the waters tonight and north of the waters through much of this week. A general SE flow is expected at 10-15 knots with seas 2-4 feet and local sea breezes at the coast. Rip Currents: Moderate Risk with some longer period swells at times in the SE Flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 74 91 / 40 30 30 60 SSI 78 88 78 87 / 20 20 30 40 JAX 74 92 75 90 / 20 20 20 40 SGJ 77 89 78 88 / 10 20 10 30 GNV 73 92 74 91 / 10 30 30 40 OCF 75 92 75 91 / 10 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Hess/Cordero/McGinnis
Hazardous weather outlook, Aug 6, 3:28 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 328 AM EDT Sun Aug 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-070830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 328 AM EDT Sun Aug 6 2017 ...MODERATE RISK OF RIP CURRENTS AT NORTHEAST FLORIDA BEACHES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected to develop during the mid to late afternoon mainly from near the I-10 corridor north into southeast Georgia. A few storms may become strong and produce strong and gusty winds in addition to frequent lightning and locally heavy rain. There is a Moderate Risk of rip currents at the northeast Florida beaches due to a lingering long period swell. A River Flood warning is in effect for the St. Marys River at Macclenny where minor flooding will occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered mainly afternoon and evening thunderstorms are expected each day. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 6, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT SUN AUG 6 2017
GAZ153-154-165-166-062045-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
417 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN AND SOUTHWESTERN
GLYNN COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or near Woodbine, moving northeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage. Pea size hail is possible as well.
Locations impacted include...
Brunswick, Woodbine, Dock Junction, Waverly and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8139 3097 8143 3098 8143 3097 8145
3090 8168 3110 8187 3110 8184 3114 8182
3115 8180 3115 8179 3116 8177 3117 8178
3118 8178 3129 8160 3101 8138
TIME...MOT...LOC 2016Z 232DEG 11KT 3105 8172
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:21 PM EDT | Special Weather Statement | JAX | Alachua | 24 min |
| Aug 6, 4:48 PM EDT | Special Weather Statement | JAX | Alachua | 27 min |
| Aug 6, 5:52 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Aug 6, 5:56 PM EDT | Special Weather Statement | JAX | Union | 34 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| Aug 6, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 19 min |
| Aug 6, 6:45 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 45 min |
| Aug 6, 6:59 PM EDT | Special Weather Statement | JAX | Nassau | 46 min |
| Aug 6, 7:18 PM EDT | Special Weather Statement | JAX | Baker | 27 min |
| Aug 6, 4:52 PM EDT | Special Weather Statement | JAX | Glynn | 38 min |
| Aug 6, 7:34 PM EDT | Special Weather Statement | JAX | Camden | 26 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.